Alert archive / Virginia / Tornado Warnings in 2019
Tornado Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 19, 2019, 5:46 PM EDT for Lunenburg County, Prince Edward County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 5:46 PM EDT (21:46 UTC)
- Expired
- Apr 19, 2019, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Lunenburg County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 131 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:17 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
326
WFUS51 KAKQ 192146
TORAKQ
VAC111-147-192215-
/O.NEW.KAKQ.TO.W.0018.190419T2146Z-190419T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
546 PM EDT FRI APR 19 2019
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Prince Edward County in central Virginia...
Northwestern Lunenburg County in south central Virginia...
* Until 615 PM EDT.
* At 545 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Drakes Branch, or near Keysville, moving northeast
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hampden Sydney College around 605 PM EDT.
Hampden Sydney around 610 PM EDT.
Farmville and Longwood University around 615 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Kingsville, Briery Creek Lake, Tuggle, Briery, Virso, Moran,
Simplicity, Worsham and Meherrin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3732 7849 3725 7824 3696 7847 3698 7847
3708 7844 3709 7846 3709 7848 3711 7850
3713 7851 3714 7853 3714 7854 3715 7855
TIME...MOT...LOC 2145Z 204DEG 40KT 3699 7853
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Zimmerman1 follow-up statement
492
WWUS51 KAKQ 192200
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
600 PM EDT FRI APR 19 2019
VAC111-192209-
/O.CAN.KAKQ.TO.W.0018.000000T0000Z-190419T2215Z/
Lunenburg VA-
600 PM EDT FRI APR 19 2019
...THE TORNADO WARNING FOR NORTHWESTERN LUNENBURG COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for central
Virginia.
LAT...LON 3732 7849 3726 7829 3709 7842 3708 7844
3709 7846 3709 7848 3711 7850 3713 7851
3714 7853 3714 7854 3715 7855
TIME...MOT...LOC 2159Z 200DEG 43KT 3717 7845
$$
VAC147-192215-
/O.CON.KAKQ.TO.W.0018.000000T0000Z-190419T2215Z/
Prince Edward VA-
600 PM EDT FRI APR 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL
PRINCE EDWARD COUNTY...
At 559 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hampden Sydney College, moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hampden Sydney around 605 PM EDT.
Farmville around 615 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Kingsville, Briery Creek Lake, Tuggle, Briery and Worsham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3732 7849 3726 7829 3709 7842 3708 7844
3709 7846 3709 7848 3711 7850 3713 7851
3714 7853 3714 7854 3715 7855
TIME...MOT...LOC 2159Z 200DEG 43KT 3717 7845
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ZimmermanWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 4:50 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 19, 4:50 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
450 PM EDT Fri Apr 19 2019
.SYNOPSIS...
A strong cold front will cross the area this evening into early
Saturday. An upper level low will be slow to lift away to the
northeast over the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 425 PM EDT Friday...
Significant wx expected acrs the CWA fm late this aftn into
early Sat morning, as numerous showers/tstms right in advance of
a cold front and well ahead of a digging upper trough to the
west, will push ENE acrs the region. A potentially volatile
combination of wind shear and instability, along with PWATs
between 1.5-1.7 inches, will result in the possibility of strong
or severe storms, along with concern for heavy rain/flash
flooding.
The main threat with any severe storms will be for damaging wind
gusts, especially in any bowing line segments that form. However,
model forecast soundings continue to indicate 100 to as much as
300 m2/s2 of 0-1km storm relative helicity, which would support
a continued threat for embedded supercellular structures and
associated tornado potential within the convective line. The
pcpn and cold front will push offshore during Sat morning, with
at least partial clearing fm west to east very late tonight thru
Sat morning. Lows tonight mainly in the upper 50s to lower 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 440 PM EDT Friday...
Most of the region will become at least partly sunny during Sat,
as pcpn pushes out to sea and upper low pressure remains west of
the area. A few isolated showers could move into extrm wrn
counties late in the day. Highs on Sat will range fm the mid 60s
to lower 70s. Upper low pressure will then move into and acrs
the region Sat night into early Mon morning. This will result in
more clouds along with a slgt chc to chc PoPs for showers. More
sunshine will return to all areas during Mon, as the upper low
moves away to the NE.
Lows Sat night in the upper 40s to mid 50s. Highs on Sun in the
60s. Lows Sun night in the mid 40s to lower 50s. Highs on Mon in
the upper 60s to mid 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 330 PM EDT Friday...
The extended period begins with the upper trough that will
impact the region this weekend finally exiting the area and a
stronger upper level ridge building in and across the
southeastern US. As the ridge builds in, expect to see a period
of warmer weather and also drier conditions on Tuesday.
There is a great deal of uncertainty from Wednesday through
Friday however as several shortwave troughs try to break down
the SE ridge and push a surface front through the area. The
models are showing little consistency between themselves and
little run to run consistency either. The 00z ECMWF was quicker
to push the surface front south of the area as it was more
progressive with the upper level shortwave trough and had the
surface front south of the region by Thursday before lifting it
back north on Friday. The 12z GFS on the other hand was slower
to move the front through waiting until Thursday night to push
the front through as a stronger northern stream trough
approaches on Friday. Then the 12z ECMWF completely changed
things by being so slow that is never has the front reach the
area and amplifies the upper trough over Texas and holds the
front northwest of the area into Friday night. So confidence in
the over pattern is low. For now, have added a generally low
chance of showers into the forecast from Wednesday into Friday
and it will all be dependent on the position of the front.
For temperatures, have gone a touch warmer on Tuesday into
Wednesday with readings in the upper 70s to the lower 80s. But a
touch cooler on Thursday and Friday with readings in the mid
70s. But if the front does stay to the north, readings could be
a little warmer toward the tail end of next week. Overnight lows
should stay on the milder side in the 50s across the region.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 350 PM EDT Friday...
Synoptic southerly winds at 10-20 knots with gusts to around 30
knots will continue into this evening at the TAF sites, outside
of showers/tstms in advance of a cold front. Otherwise, multiple
rounds of showers/tstms will prevail acrs the region fm late
this aftn into early Sat morning, with localized restrictions
to MVFR (IFR?), as the frontal boundary pushes into and acrs the
area. The pcpn and cold front will push offshore during Sat
morning, with VFR conditions returning for the remainder of Sat.
Outlook: Upper low will be slow to move into and acrs the region
Sat evening into early Mon morning. This will result in more
clouds (still mainly VFR CIGs), esply over RIC/SBY/PHF, along
with the slgt or sml chc for showers.
&&
.MARINE...
As of 350 PM EDT Friday...
Deep low pressure will track NNE over the Piedmont late this
aftn and evening with an intensifying LLJ over the Mid-Atlantic
coast. A S wind will increase to 20-25kt through this aftn, with
occasional gusts to ~35kt as showers/tstms track NNE along the
wrn shore of the Bay. A S wind will increase to 25-30kt this
evening with the potential for 35-40kt gusts (and potentially
stronger with convection later this evening, which can be
handled with SMWs). The Gale Warning has been added to the Bay,
Lower James, and nrn ocean as observed gusts to ~35kt have
increased over the past 1-2hrs. Waves to build to 4-5 ft on the
Chesapeake Bay, seas to 7-10 ft (by late today into tonight).
Winds are expected to diminish overnight tonight post
convection.
Low pressure will be slow to exit the region during the
weekend. Will maintain a S wind 15-20 kt Saturday for most
marine areas (aob 15 kt on the rivers), becoming SW for Saturday
night, Sunday with further lowering of speeds expected.
&&
.TIDES/COASTAL FLOODING...
As of 350 PM EDT Friday...
Latest guidance depicts potential minor tidal flooding for the
Bay-side of the lower MD Ern Shore where tidal departures are
expected to average 1.0-1.5ft MLLW. Additional minor flooding
is possible along the Albemarle Sound with a strong S wind. A
coastal flood advisory has been issued for the MD Ern Shore from
midnight to 7 am Saturday, and a coastal flood statement has
been issued through 8 am Saturday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 4 AM EDT Saturday for MDZ021>025.
Coastal Flood Advisory from midnight tonight to 7 AM EDT
Saturday for MDZ021>023.
NC...Flash Flood Watch until 4 AM EDT Saturday for NCZ012>017-
030>032-102.
VA...Flash Flood Watch until 4 AM EDT Saturday for VAZ048-060>062-
064>069-075>090-092-093-095>100-509>525.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ650-652-654-656-
658.
Small Craft Advisory until 6 AM EDT Saturday for ANZ635>637.
Gale Warning until 4 AM EDT Saturday for ANZ630>634-638.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...ESS
AVIATION...TMG
MARINE...AJZ
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 19, 4:16 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 416 PM EDT Fri Apr 19 2019 MDZ024-025-VAZ099-100-202030- Inland Worcester-Maryland Beaches-Accomack-Northampton- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ021>023-202030- Dorchester-Wicomico-Somerset- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ064-075>078-085-086-509>511-521-522-202030- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Middlesex- Mathews-Western Louisa-Eastern Louisa-Western Hanover-Western Essex- Eastern Essex- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>084-087>090-092- 093-095>098-512>520-523>525-202030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-York-Newport News-Hampton/Poquoson- 416 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 19, 4:51 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 SW EAST HIGHLAND PARK 37.56N 77.41W
04/19/2019 HENRICO VA COUNTY OFFICIAL
REPORTED AT ST. CLAIR AND RT 360 STREET
HENRICO CO.
&&
SASSpecial weather statement, Apr 19, 4:55 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
455 PM EDT FRI APR 19 2019
VAZ060-192145-
Prince Edward-
455 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRINCE EDWARD
COUNTY...
At 454 PM EDT, a strong thunderstorm was located near Crystal Hill,
or near Nathalie, moving northeast at 50 mph. This storm has had
some rotation, so remain alert for any warnings.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Darlington Heights around 525 PM EDT.
Prospect around 535 PM EDT.
Other locations impacted by this storm include Tuggle, Elam and
Allens Mill.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
3737 7858 3737 7857 3736 7856 3733 7851
3733 7849 3734 7849 3733 7847 3734 7847
3733 7846 3715 7859 3717 7863 3719 7864
3719 7868 3722 7869
TIME...MOT...LOC 2054Z 206DEG 41KT 3690 7886
ZimmermanSpecial weather statement, Apr 19, 4:58 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
458 PM EDT FRI APR 19 2019
VAZ065-192145-
Mecklenburg-
458 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MECKLENBURG COUNTY...
At 457 PM EDT, a strong thunderstorm was located over Virgilina,
moving northeast at 50 mph.
Wind gusts up to 50 mph are possible with this storm. Tornado
warnings are in effect for this storm in Halifax county, VA.
This storm will be near...
Buffalo Springs around 510 PM EDT.
Chase City around 530 PM EDT.
Other locations impacted by this storm include Fairview, Nelson,
Spanish Grove, Buffalo Junction and Finneywood.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3689 7849 3687 7846 3687 7843 3685 7842
3686 7837 3685 7835 3654 7864 3654 7873
TIME...MOT...LOC 2057Z 213DEG 43KT 3654 7881
ZimmermanLocal storm report, Apr 19, 5:01 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 3 ENE GASTON 36.51N 77.59W
04/19/2019 NORTHAMPTON NC 911 CALL CENTER
911 CENTER REPORTS THAT A FUNNEL CLOUD WAS
SPOTTED ALONG I-95 IN NORTHAMPTON COUNTY.
&&Special weather statement, Apr 19, 5:05 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
505 PM EDT FRI APR 19 2019
VAZ099-100-192145-
Accomack-Northampton-
505 PM EDT FRI APR 19 2019
...A SHOWER WILL AFFECT SOUTHERN ACCOMACK AND NORTHAMPTON COUNTIES...
At 504 PM EDT, a cluster of showers with strong winds were located
near Cape Charles, moving northeast at 40 mph.
Wind gusts in excess of 40 mph are possible with this shower.
These showers will be near... Nassawadox around 525 PM EDT.
Exmore and Willis Wharf around 530 PM EDT.
Onancock and Onley around 545 PM EDT.
Other locations impacted by this shower include Birdsnest, Capeville,
Kiptopeke State Park, Harborton, Melfa, Jamesville, Silver Beach,
Eastville, Wachapreague and Machipongo.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3715 7599 3720 7606 3729 7607 3734 7606
3739 7603 3744 7603 3758 7598 3772 7590
3774 7587 3767 7559
TIME...MOT...LOC 2104Z 212DEG 40KT 3731 7604
BROWNSpecial weather statement, Apr 19, 5:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
525 PM EDT FRI APR 19 2019
NCZ012-192215-
Northampton-
525 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHAMPTON COUNTY...
At 525 PM EDT, a strong thunderstorm was located near Halifax, moving
northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Conway, Seaboard, Jackson, Severn, Lasker, Mud Castle, Bryantown,
Boones Crossroads, Pleasant Grove, Margarettsville, Creeksville,
Gumberry, Galatia, Falsons Old Tavern and Pendleton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Tornado Watch remains in effect until midnight EDT for northeastern
North Carolina...and southeastern Virginia.
LAT...LON 3627 7741 3629 7741 3632 7744 3632 7749
3631 7750 3630 7753 3630 7755 3631 7757
3633 7758 3636 7757 3638 7755 3641 7755
3655 7749 3655 7717 3654 7715 3624 7737
TIME...MOT...LOC 2125Z 203DEG 33KT 3633 7746
MRDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:26 AM EDT | Flash Flood Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Chesterfield and 43 more | 20 hr |
| Apr 19, 11:43 AM EDT | Special Weather Statement | AKQ | Lunenburg | 32 min |
| Apr 19, 12:09 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 25 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | AKQ | Louisa | 35 min |
| Apr 19, 1:08 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 52 min |
| Apr 19, 1:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Hanover, Henrico, King William, City of Richmond | 48 min |
| Apr 19, 1:21 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 39 min |
| Apr 19, 1:23 PM EDT | Tornado Warning | AKQ | Prince George, City of Hopewell, City of Petersburg | 19 min |
| Apr 19, 1:29 PM EDT | Special Weather Statement | AKQ | Louisa | 31 min |
| Apr 19, 1:35 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William, Westmoreland | 40 min |
| Apr 19, 1:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Apr 19, 1:37 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent | 21 min |
| Apr 19, 1:56 PM EDT | Special Weather Statement | AKQ | Mathews, York, City of Hampton, City of Norfolk, City of Poquoson | 34 min |
| Apr 19, 2:05 PM EDT | Special Weather Statement | AKQ | Northumberland | 25 min |
| Apr 19, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Apr 19, 2:28 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex, City of Franklin | 47 min |
| Apr 19, 3:01 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 44 min |
| Apr 19, 3:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Apr 19, 3:34 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Surry, City of Williamsburg | 41 min |
| Apr 19, 3:47 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth | 43 min |
| Apr 19, 3:49 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Apr 19, 3:54 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex | 51 min |
| Apr 19, 4:26 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 34 min |
| Apr 19, 4:33 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 42 min |
| Apr 19, 4:55 PM EDT | Special Weather Statement | AKQ | Prince Edward | 50 min |
| Apr 19, 4:58 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 47 min |
| Apr 19, 5:05 PM EDT | Special Weather Statement | AKQ | Northampton | 40 min |
| Apr 19, 5:08 PM EDT | Tornado Warning | AKQ | Mecklenburg | 21 min |
| Apr 19, 5:23 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Apr 19, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 14 min |
| Apr 19, 5:51 PM EDT | Special Weather Statement | AKQ | Accomack | 54 min |
| Apr 19, 5:58 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 47 min |
| Apr 19, 6:03 PM EDT | Special Weather Statement | AKQ | Prince Edward | 27 min |
| Apr 19, 6:08 PM EDT | Tornado Warning | AKQ | Cumberland, Prince Edward | 37 min |
| Apr 19, 6:13 PM EDT | Special Weather Statement | AKQ | Fluvanna | 47 min |
| Apr 19, 6:22 PM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 23 min |
| Apr 19, 6:25 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 50 min |
| Apr 19, 6:38 PM EDT | Tornado Warning | AKQ | Cumberland, Fluvanna, Goochland | 37 min |
| Apr 19, 6:41 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville, City of Emporia | 34 min |
| Apr 19, 6:47 PM EDT | Tornado Warning | AKQ | Greensville, Southampton | 43 min |
| Apr 19, 6:50 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie, Nottoway | 25 min |
| Apr 19, 6:57 PM EDT | Tornado Warning | AKQ | Greensville, Sussex | 33 min |
| Apr 19, 7:05 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 25 min |
| Apr 19, 7:08 PM EDT | Tornado Warning | AKQ | Louisa | 27 min |
| Apr 19, 7:20 PM EDT | Tornado Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Hopewell, City of Petersburg | 25 min |
| Apr 19, 7:23 PM EDT | Tornado Warning | AKQ | Surry, Sussex | 37 min |
| Apr 19, 7:31 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton | 29 min |
| Apr 19, 7:35 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 40 min |
| Apr 19, 7:40 PM EDT | Tornado Warning | AKQ | Goochland, Louisa | 35 min |
| Apr 19, 7:42 PM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent, Prince George | 33 min |
| Apr 19, 7:46 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Apr 19, 7:48 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Surry, York and 2 more | 42 min |
| Apr 19, 7:55 PM EDT | Tornado Warning | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 35 min |
Nearby
Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.